72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Worried about Paclitaxel?

5 REPLIES 5
cdc1811
Member

Re: Worried about Paclitaxel?

I couldn’t tolerate the docetaxel -developed hand-foot syndrome within days of first dose. I was up on to weekly Paclitaxel but did develop neuropathy in my feet so had my dose lowered to 80% and had a couple of breaks in treatment for my body to recover and ended up finishing 2 cycles early. I’ve been told Im particularly sensitive to taxanes, Everyone is so individual with regards to side effects and I never had problems in my hands. I was so delighted not to have the continual nausea I had on AC drugs and found Paclitaxel much easier in general but the neuropathy isn’t pleasant but It varies from day to day and sometimes doesn’t bother me, Hoping it will improve even more in time. I finished chemo at the end of November, I’ve also hear that cooling the hands and feet might have helped prevent damage, Good luck and do mention it to your medical gem if you get any altered sensation at all. They should be able to adjust things for you. Tears are understandable and you are definitely not making a fuss xxx
Julesstutt
Member

Re: Worried about Paclitaxel?

I replied to your most recent thread above but I wanted to add don’t feel silly for being tearful.  I’m one tough cookie and I’ve probably only shed a total of 50 tears over this whole cancer Scheisse show and 47 of them were about taking the paclitaxel. Like you I am terrified of long-term neuropathy. 

Jaybro
Member

Re: Worried about Paclitaxel?

As an embroiderer and knitter too, this concerns me. Where I live, we have a branch of Breast Cancer Haven where I saw a medical herbalist who made up a massage oil from St John’s Wort and comfrey. Although this was for my numb but sore arm after axillary clearance, she advised me to start massaging it into my palms and fingertips, soles and toes, as well as my nails, in order the reduce or prevent the effects of Paclitaxel, once I start it. It’s been great for my arm so far - the numbness and burning are much reduced. Obviously I can’t say for sure if it’s going to work as she suggested on my fingertips. However, she’s employed by this national charity and immediately recommended it as soon as she knew my treatment plan, based on others’ experience. Maybe you could look into a complementary therapy. Considering how soul-destroying losing our sense of delicate touch could be, it could be worth a try. It’s anything but silly.

pinklily
Member

Re: Worried about Paclitaxel?

Thanks kathyx that sounds a bit more positive, I will ask for some cold bands and I'm going to speak to my oncologist about it as well.
kathyx
Member

Re: Worried about Paclitaxel?

My main side effects were leg/joint pain and diarrhea but I did have some tingling in my fingers (not toes) so I was given frozen wrist bands from the second week onwards. They seemed to help as the tingling didn't get any worse, although I still have some feelings like this 10 weeks later. I don't do anything like needlewirk so afraid I can't comment about the effect these might have.

 

Definitely no nausea and my hair started growing back, so not all bad.

pinklily
Member

Worried about Paclitaxel?

Having my last of 4 cycles of EC tomorrow, thank goodness.

 

Starting 9 cycles of Paclitaxel over 18 weeks in January and very worried about side affects on my hands because I do a lot of sewing.

 

Could anyone tell me how Paclitaxel affected their hands please and what other side affects they had?

 

I've already lost all my hair, but still have eyebrows and lashes, I'm not too worried about them, but wonder if the side affects are the same as EC and about my hands more than anything.

 

I'm getting a bit tearful about it, which sounds silly I know, at 62 I feel like I'm making a fuss, but I'm really trying to be positive.